Hello,I am a long time IBS'er. but have been recently suffering from pain in my chest through my back. My doctor thinks it is esphageal spasms. My EKG's are normal and he is sure it is not my heart. I am also having trouble swallowing. I have had difficulty swallowing due to anxiety for years, but this is a whole lot worse. My stomach also burns even though I am taking Prevacid. I am possibly attributing all of this recent problem to taking Mobic (an anti inflamatory) for a heriniated disc in my neck. My swallowing slowly got worse since November when I began this drug. Last night, I took a muscle relaxer (Soma) and when I awoke, I had 60% less pain and could swallow better! Has anyone ever experienced similar issues? My gastro-doctor left me hanging and wants me to see a swallowing -speech specialist. He thought I should continue taking Xanax for a while. In the mean time I am in pain. Does anyone have any ideas or suggestions since I am getting pretty scared about this. I'd appreciate your comments.Art Lady
Your meds have most likely irrited your esophagus , acid will cause it to spasms , I have costo due to fibro and I also suffer from gerd and reflux despite prevacid , I have osteoperosis in my upper back also I get anxiety from the pain and the spasms , my muscles tighten up even more , my doctor feels that the tighness in my back is causing the stomach to malfunction, chicken and the egg theory when after a while one doesnt know what starts what , I have been researching this problem for years , if you google trigger point therapy you will find that it can all be related, having said that the only thing that helps with the spasms is ativan , it seems to relax the esophegus , at such time it feel like that I have trapped gas around my left scapula area that needs to be released , I still can't figure the mechanisim of it all all I know is that the few times I went to emereg because I could not breathe from the pain they gave me either a lidocauine cocktail and ativan or maalox and ativan , a short while later I could take a deep breath , it would be nice if I could take ativan every day as prevention of such attacks but I am afraid of addiction so I use 0.5 tablet once a day for maybe three days in a row to get over the worst of it , I was told that xanax is even more additive so I would be cautious about relying on that for more than a few weeks .In the past two weeks I have been on a diet of no wheat, dairy and fructose , this has helped my stomach issues considerably , less gas , acid and spasms , even my muscles are looser , hope this helps Micheline
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!